Alert archive / Louisiana / Heat Advisories in 2012
Heat Advisory 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this heat advisory at Jul 30, 2012, 3:32 AM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Jul 30, 2012, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2012, 3:32 AM CDT (08:32 UTC)
- In effect from
- Jul 30, 2012, 12:00 PM CDT
- Expired
- Jul 30, 2012, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4002 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
034 WWUS74 KLCH 300832 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 332 AM CDT MON JUL 30 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 310000- /O.NEW.KLCH.HT.Y.0003.120730T1700Z-120731T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 332 AM CDT MON JUL 30 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TEMPERATURE...ACTUAL TEMPERATURES IN THE MID 90S TO NEAR 100 WILL COMBINE WITH HIGH HUMIDITY VALES TO CREATE HEAT INDEXES OF 107 TO NEAR 110 DURING THE AFTERNOON HOURS. * IMPACTS...PROLONGED EXPOSURE TO THE HEAT MAY LEAD TO HEAT EXHAUSTION AND HEAT STROKE. THE RISK FOR THESE HEAT RELATED ILLNESSES WILL BE HIGH TODAY...ESPECIALLY FOR THOSE WORKING OUTDOORS...AS WELL AS FOR THOSE IN INADEQUATELY COOLED BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
1 follow-up statement
129 WWUS74 KLCH 301944 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 244 PM CDT MON JUL 30 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... TXZ180-201-215-216-259>262-302045- /O.CAN.KLCH.HT.Y.0003.000000T0000Z-120731T0000Z/ TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...WOODVILLE...COLMESNEIL...LUMBERTON... SILSBEE...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY... JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 244 PM CDT MON JUL 30 2012 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE HEAT ADVISORY. SLIGHTLY DRIER AIR HAS MIXED DOWN INTO SOUTHEAST TEXAS. THIS HAS ALLOWED RELATIVE HUMIDITY VALUES TO BE A LITTLE LOWER THAN PREVIOUSLY FORECAST. HEAT INDEX READINGS WILL RUN BETWEEN 100 AND 105 DEGREES FOR THE REMAINDER OF THE AFTERNOON AND BELOW HEAT ADVISORY CRITERIA. $$ LAZ027>033-041>045-052>055-073-074-310000- /O.CON.KLCH.HT.Y.0003.000000T0000Z-120731T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER 244 PM CDT MON JUL 30 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...ACTUAL TEMPERATURES IN THE MID 90S TO UPPER 90S WILL COMBINE WITH HIGH HUMIDITY VALES TO CREATE HEAT INDEXES OF 106 TO 109 DEGREES FOR THE REMAINDER OF THE AFTERNOON HOURS. * IMPACTS...PROLONGED EXPOSURE TO THE HEAT MAY LEAD TO HEAT EXHAUSTION AND HEAT STROKE. THE RISK FOR THESE HEAT RELATED ILLNESSES WILL BE HIGH TODAY...ESPECIALLY FOR THOSE WORKING OUTDOORS...AS WELL AS FOR THOSE IN INADEQUATELY COOLED BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ RUA
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jul 30, 12:03 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 30, 12:03 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1203 AM CDT MON JUL 30 2012 .AVIATION... VFR THRU THE OVERNIGHT HOURS AS THE RIDGE ALOFT REMAINS FIXED OVER THE REGION THROUGH THIS WEEK. && .PREV DISCUSSION... /ISSUED 830 PM CDT SUN JUL 29 2012/ UPDATE...HEAT INDICIES HAVE ALL FALLEN TO 106 OR BELOW WITH THE EXCEPTION OF OAKDALE WHICH IS A CHRONIC OUTLIER. TAKING A PEAK AT MONDAY IT APPEARS THAT WE WILL BE A BIT DRIER AND SLIGHTLY BELOW HEAT ADVISORY CRITERIA BUT WILL LET THE MID CREW HASH THAT OUT WITH THE NEW MODEL RUNS. OTHERWISE RIDGING WILL DOMINATE AT ALL LEVELS, BUT ENHANCED AT MID AND UPPER LEVELS OUT OF THE RED RIVER VALLEY. TEMPS SHOULD RUN ABOUT 5 DEGREES ABOVE AVERAGE. SWEENEY PREV DISCUSSION... /ISSUED 638 PM CDT SUN JUL 29 2012/ AVIATION... AN ISOLATED SHOWER HAS DEVELOPED SOUTHWEST OF LFT THIS EVE. THIS STORM IS TRACKING TO THE SOUTHWEST AND WILL DISSIPATE IN THE NEXT HOUR OR SO. OTHERWISE... LOOKING AT VFR WEATHER THROUGH THE OVERNIGHT HOURS. 19 PREV DISCUSSION... /ISSUED 322 PM CDT SUN JUL 29 2012/ DISCUSSION... MID AND UPPER LEVEL RIDGING HAS BEEN BUILDING INTO THE FORECAST AREA THIS AFTERNOON WHICH IS HELPING TO SO FAR SUPPRESS CONVECTION. MAY BE A SMALL CHANCE OF A STORM BEFORE SUNSET IF SEA BREEZE TRIES TO MOVE INLAND...BUT WILL GO WITH A SILENT 10 IN THE FIRST PERIOD...AS IF ANYTHING DOES DEVELOP IT SHOULD DIMINISH QUICKLY BY SUNSET. THE MAIN STORY HAS BEEN THE HEAT TODAY. WITH LACK OF CONVECTION AIR TEMPERATURES ARE RISING INTO THE MID AND UPPER 90S. ALSO...DRIER AIR ALOFT HAS NOT MIXED DOWN. SO WITH RECENT DAMP CONDITIONS KEEPING MOIST LEVEL NEAR THE SURFACE...DEW POINTS ARE STAYING IN THE MID TO UPPER 70S. SO THE HEAT INDEX OR APPARENT TEMPERATURE IS RUNNING AROUND 108F DEGREES...EVEN IF YOU CORRECT THE USUAL HIGHER DEWPOINT READINGS AT SOME OF THE RURAL AWOS SITES. THEREFORE...THE HEAT ADVISORY HAS BEEN EXTENDED AGAIN TO INCLUDE THE ENTIRE FORECAST AREA FOR THE REMAINDER OF THE AFTERNOON. OVER THE NEXT COUPLE OF DAYS...THE MID AND UPPER LEVEL RIDGE WILL HOLD OVER THE FORECAST AREA...AND THUS CONVECTION WILL BE MINIMAL AT BEST. CONDITIONS WILL REMAIN HOT. BORDERLINE CALL FOR MONDAY ON HEAT ADVISORY. IF MID AND UPPER LEVEL RIDGE STRENGTHENS OVER FORECAST AREA...MIGHT SEE SOME BETTER SUBSIDENCE WHICH WILL HELP MIX DOWN DRIER AIR...AND PRODUCE A LITTLE LOWER DEWPOINTS AND HUMIDITY VALUES...SO HEAT INDEX VALUES IN THE GRIDS RANGE FROM 103F TO 107F...AND JUST BELOW ADVISORY CRITERIA...INSTEAD OF 107F TO 110F. SO AT THIS TIME...WILL NOT ISSUE A HEAT ADVISORY FOR MONDAY AND LET MIDNIGHT SHIFT RE-ADDRESS THIS. RIDGE BEGINS TO BREAK DOWN LATER IN THE WEEK...AND THIS WILL ALLOW A SLIGHT CHANCE OF SHOWERS AND STORMS TO COME BACK INTO THE FORECAST. RUA MARINE... HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE NORTHERN GULF OF MEXICO. THIS WILL ALLOW MAINLY LIGHT ONSHORE FLOW AND RELATIVELY LOW SEAS TO PREVAIL. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 95 77 93 76 / 10 10 10 10 10 KBPT 75 95 77 93 76 / 10 10 10 10 10 KAEX 74 100 75 98 75 / 10 10 10 10 10 KLFT 76 95 76 94 76 / 10 10 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 29, 5:46 AM CDT, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 546 AM CDT SUN JUL 29 2012 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-301100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 546 AM CDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY GENERALLY ALONG AND SOUTH OF INTERSTATE 10. THE PROBABILITY OF SEVERE WEATHER IS LOW...BUT THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL. AFTERNOON HEAT INDICES ARE FORECAST TO REACH 100 TO 105 DEGREES OVER MOST OF THE AREA TODAY...WITH READINGS OF 105 TO 110 DEGREES OVER PARTS OF EAST AND SOUTH CENTRAL LOUISIANA...WHERE A HEAT ADVISORY IS IN EFFECT. PERSONS ENGAGED IN OUTDOOR ACTIVITIES ARE URGED TO TAKE REASONABLE PRECAUTIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON HEAT INDICES ARE FORECAST TO REACH 100 TO 105 DEGREES THE REST OF THIS WEEK...WITH THE HIGHEST VALUES EXPECTED ON SUNDAY. PERSONS ENGAGED IN OUTDOOR ACTIVITIES ARE URGED TO TAKE REASONABLE PRECAUTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
Nearby
Heat Advisories in Louisiana, 2012Heat Advisories in Texas, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.